Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2014, 5:58 PM EDT for Bedford County, Roanoke County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 17, 2014, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS51 KRNK 172158
SVRRNK
VAC019-161-172300-
/O.NEW.KRNK.SV.W.0076.140617T2158Z-140617T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 557 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STEWARTSVILLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VINTON...
MONTVALE...
MONETA...
STEWARTSVILLE...
AND CHAMBLISSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 7957 3715 7958 3719 7976 3721 7978
3723 7978 3722 7980 3722 7983 3721 7988
3733 7987 3731 7985 3735 7979 3738 7977
TIME...MOT...LOC 2157Z 266DEG 5KT 3729 7982
HAIL...1.00IN
WIND...60MPH
$$
PH2 follow-up statements
298
WWUS51 KRNK 172226
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT TUE JUN 17 2014
VAC161-172236-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-140617T2300Z/
ROANOKE VA-
626 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL ROANOKE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
ROANOKE COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3742 7957 3715 7958 3718 7972 3719 7972
3719 7976 3721 7978 3723 7978 3722 7980
3723 7983 3731 7985 3735 7979 3738 7977
TIME...MOT...LOC 2226Z 252DEG 6KT 3731 7980
$$
VAC019-172300-
/O.CON.KRNK.SV.W.0076.000000T0000Z-140617T2300Z/
BEDFORD VA-
626 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BEDFORD COUNTY...
AT 626 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STEWARTSVILLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONETA...
MONTVALE...
STEWARTSVILLE...
CHAMBLISSBURG...
AND GOODVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 7957 3715 7958 3718 7972 3719 7972
3719 7976 3721 7978 3723 7978 3722 7980
3723 7983 3731 7985 3735 7979 3738 7977
TIME...MOT...LOC 2226Z 252DEG 6KT 3731 7980
HAIL...<.75IN
WIND...60MPH
$$
PH892
WWUS51 KRNK 172248
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT TUE JUN 17 2014
VAC019-172258-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-140617T2300Z/
BEDFORD VA-
648 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN BEDFORD COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3742 7957 3715 7958 3718 7972 3719 7972
3719 7976 3721 7978 3723 7978 3722 7980
3723 7983 3731 7985 3735 7979 3738 7977
TIME...MOT...LOC 2246Z 266DEG 5KT 3731 7976
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:51 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 17, 2:51 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT TUE JUN 17 2014 .SYNOPSIS... HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY. A WEAK COLD FRONT WILL THEN BEGIN TO SLOWLY SINK SOUTH INTO THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM EDT TUESDAY... MID AND UPPER LEVEL RIDGING CONTINUES TO BUILD OVER THE SOUTHERN APPALACHIANS...WITH SURFACE HIGH PRESSURE ALONG THE CAROLINA COAST AND A SHARPENING PIEDMONT TROUGH. DEWPOINTS HAVE MIXED OUT A LITTLE BUT ARE STILL IN THE MID/UPPER 60S OVER A GOOD PORTION OF THE CWA...WHICH IS YIELDING AROUND 1500-2000 J/KG OF MLCAPE EAST OF THE RIDGES. DUE TO A LITTLE MORE MID-LEVEL MOISTURE... DCAPE ISNT QUITE AS HIGH OVER THE PIEDMONT WAS IT WAS YESTERDAY...BUT SPC MESOANALYSIS STILL SHOWS AROUND 1000 J/KG. FORCING IS WEAK AND TIED TO MAINLY OROGRAPHIC EFFECTS...WITH THE BEST POTENTIAL FOR CONVECTIVE INITIATION SEEMINGLY ALONG THE SOUTHERN BLUE RIDGE. STORMS WILL BE SLOW TO DRIFT EAST INTO THE PIEDMONT DUE TO WEAK STEERING FLOW AND MAY PRODUCE SOME LOCALIZED FLOODING. THE STRONGEST STORMS AND/OR MERGING OUTFLOWS COULD LEAD TO AN ISOLATED SEVERE STORM WITH DAMAGING WIND GUSTS. CONVECTION WILL DWINDLE WITH LOSS OF HEATING THIS EVENING. OVERNIGHT LOWS SHOULD BE A COUPLE DEGREES WARMER THAN LAST NIGHT...MOSTLY IN THE MID 60S TO AROUND 70...MAYBE SOME UPPER 50S IN THE VALLEYS. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 230 PM EDT TUESDAY... WARM AND HUMID CONDITIONS CONTINUE ON WEDNESDAY AS THE CORE OF THE UPPER LEVEL HIGH MOVES OVERHEAD. WHILE INSTABILITY MAY NOT BE QUITE AS STRONG DUE TO SLIGHTLY WARM MID-LEVEL TEMPS...ISOLATED TO WIDELY SCATTERED CONVECTION SHOULD AGAIN FORM ALONG THE RIDGES AND SLOWLY DRIFT EAST. PW RISES ABOVE 1.5 INCHES...HIGHEST SO FAR THIS WEEK...SO SLOW MOVING HEAVY RAINERS MAY HAVE A BETTER POTENTIAL TO PRODUCE FLASH FLOODING. HIGHS A DEGREE OR TWO WARMER THAN TODAY...UPPER 80S IN THE MOUNTAINS AND MID 90S TOWARD THE PIEDMONT. A TRAIN OF MCS'S OVER THE MIDWEST STATES WILL BEGIN TO SHIFT SOUTHWARD INTO OHIO VALLEY HEADING INTO THURSDAY. HOWEVER...UPSTREAM CONVECTION SHOULD STAY WELL WEST OF THE MOUNTAINS AND SCATTERED POCKETS OF QPF ALONG THE WESTERN FRINGES OF THE CWA APPEARS TO OVERDONE PRIOR TO 12Z THURSDAY. CLOUDS WILL BEGIN TO INCREASE FORM THE WEST...HOWEVER...AND LOWS WILL BE VERY MILD ONCE AGAIN. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 245 PM EDT TUESDAY... FOR THU THROUGH FRI NIGHT: WE SHOULD SEE GOOD COVERAGE OF SHOWERS AND STORMS DURING THIS TIME FRAME. AS A MID LEVEL VORTEX SITS AND SPINS OVER ERN CANADA... WAVES ROTATING AROUND ITS BASE WILL BRUSH THE CWA. IN PARTICULAR... THE REMNANT MCV FROM WHAT THE ECMWF/NAM PORTRAYS AS AN MCS OVER NRN IL LATE THU NIGHT IS EXPECTED TO TRACK TO THE ESE... APPROACHING THE CWA THU AFTERNOON. MOISTURE WILL BE INCREASING WITH PW VALUES RISING TO 1.75-1.9 INCHES... AND BUFR FORECAST SOUNDINGS SHOW A LOW MBE VELOCITY... GENERALLY UNDER 6 KTS... WITH MARGINAL TO MODERATE INSTABILITY. THE RESULT SHOULD BE SLOW-MOVING WET STORM CLUSTERS CAPABLE OF PRODUCING HAIL AND VERY HEAVY RAINFALL. TEMPS SHOULD HOLD ABOVE NORMAL... FOLLOWING THICKNESS TRENDS... WITH HIGHS IN THE 80S TO LOWER 90S... AND LOWS IN THE 60S. FOR SAT THROUGH SUN NIGHT: WE STAY IN A GENTLY CYCLONIC BUT LIGHT NORTHWESTERLY MID LEVEL FLOW... ON THE SOUTHWEST SIDE OF THE LARGE VORTEX WOBBLING OVER THE CANADIAN MARITIMES. THE COMPACT MID LEVEL LOW EXPECTED TO TRACK ROUGHLY EASTWARD NEAR THE CENTRAL US/CANADA BORDER LATE IN THE WORK WEEK WILL WEAKEN AND GRADUALLY SHEAR AS IT CROSSES THE UPPER MIDWEST OVER THE WEEKEND (WITH VARYING SPEEDS AMONG THE MODELS SOLUTIONS). PROPELLED BY ENERGY ROTATING AROUND THE SOUTH SIDE OF THE EASTERN CANADA VORTEX... THE SURFACE BACKDOOR FRONTAL ZONE IS EXPECTED TO DIP A BIT FURTHER SOUTHWEST TOWARD THE CWA OVER THE WEEKEND... HOLDING TO OUR NE BUT CLOSE ENOUGH TO PROVIDE A PATH FOR MID LEVEL PERTURBATIONS TO TRAVERSE THE REGION... SPAWNING GOOD COVERAGE OF SHOWERS AND STORMS... WITH GREATEST COVERAGE FOCUSED DURING (BUT NOT LIMITED TO) THE TYPICAL DIURNAL TIME WINDOWS. THE GFS AND ECMWF INDICATE THAT THE HIGHEST SHOWERS/STORM CHANCES WILL BE SAT MIDDAY THROUGH AFTERNOON. THICKNESSES REMAIN 5-15 M ABOVE NORMAL... SO WILL HOLD ONTO HIGHS IN THE 80S TO LOWER 90S... WITH CONFIDENCE REDUCED BY POTENTIAL EARLY- DAY CONVECTION LIMITING HEATING ESPECIALLY ON SAT. FOR MON/TUE: MORE OF THE SAME... WITH A SLOW WNW FLOW PATTERN WITH WEAK IMPULSES TRACKING ROUGHLY EASTWARD ACROSS THE CWA (BETWEEN THE MARITIME VORTEX RETREATING NORTHWARD AND THE BUILDING RIDGE OVER AND JUST OFF THE SOUTHEAST COAST)... SOUTH OF AN INCREASINGLY DIFFUSE FRONTAL ZONE JUST NORTH OF THE OH VALLEY. EXPECT A CONTINUED THREAT OF SCATTERED SLOW-MOVING SHOWERS AND STORMS... AGAIN PRIMARILY (BUT NOT ONLY) OCCURRING DURING THE AFTERNOON INTO EARLY EVENING. THE GFS REMAINS THE STRONGEST WITH THE UPPER-MIDWEST WAVE AS IT CROSSES MI... PLACING THE CWA IN A BIT STRONGER MID LEVEL FLOW WITH GREATER MOISTURE POOLING SOUTH OF THE FRONTAL ZONE AND THUS MUCH GREATER COVERAGE OF SHOWERS/STORMS. WITH INHERENT UNCERTAINTY IN THE DETAILS AT THIS RANGE... WILL KEEP POPS AS A GOOD CHANCE FOR NOW... ALTHOUGH IF THE GFS IS CORRECT WE MAY NEED TO BUMP THEM UP TO LIKELY OR HIGHER. THIS PATTERN FAVORS TEMPS CONTINUING SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1205 PM EDT TUESDAY... A STAGNANT PATTERN IN PLACE WILL KEEP AVIATION CONDITIONS AND TRENDS SIMILAR TO THE PAST 24 HOURS. OVERNIGHT FOG IN VALLEYS AND DUE TO RADIATIONAL COOLING LIFTED QUICKLY THIS MORNING... AND RESULTING VFR CONDITIONS ARE LIKELY TO DOMINATE INTO THIS EVENING... WITH SCT-BKN VFR CUMULUS. ISOLATED TO SCATTERED STORMS ARE STILL LIKELY TO DEVELOP... ALTHOUGH CONFIDENCE IS LOWER THAT ANY ONE TAF AREA WILL BE DIRECTLY IMPACTED... AND WILL STICK WITH VCTS MENTIONS DURING THE MID TO LATE AFTERNOON. THE LATEST HRRR AND RAP MODEL RUNS SHOW CONVECTIVE DEVELOPMENT STARTING NEAR THE BEGINNING OF THE TAF VALID PERIOD... WITH GREATER COVERAGE NEAR LYH/DAN/ROA THAN THE MORE WESTERN SITES OF BCB/BLF/LWB... SO AVIATION INTERESTS ALONG AND EAST OF THE BLUE RIDGE HAVE A SLIGHTLY GREATER CHANCE OF BEING IMPACTED BY LOCALIZED IFR CONDITIONS IN/NEAR STORMS THIS AFTERNOON. INDIVIDUAL UPDRAFTS SHOULD BE FAIRLY SHORT LIVED AND CIRCUMNAVIGABLE GIVEN THE VERY WEAK WIND FIELD AND MARGINAL MOISTURE THROUGH THE COLUMN... BUT LOCALLY ENHANCED WIND GUSTS AND HAIL ARE LIKELY IN AND NEAR ANY STORMS. WITH LOSS OF HEATING... ANY STORMS ARE EXPECTED TO DISSIPATE SOON AFTER 02Z. WITH LITTLE CHANGE IN AIR MASS... EXPECT REMNANT MID CLOUDS LEFTOVER FROM CONVECTION HERE AND UPSTREAM... AND WITH PERSISTENCE RULING... PATCHY FOG IS AGAIN POSSIBLE IN VALLEY AND LOW AREAS 07Z-12Z... MOST LIKELY AT LWB... ALTHOUGH IT MAY BE OF LESSER IMPACT AND SHORTER DURATION GIVEN THE EXPECTED OFFSET PRESENCE OF CONVECTIVE DEBRIS CLOUDS. ONCE ANY FOG LIFTS AND MIXES WED MORNING... VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 13Z AND HOLD THROUGH THE END OF THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... LOOKING BEYOND 18Z WED... A TYPICAL SUMMER PATTERN IS ANTICIPATED THROUGH THE UPCOMING WEEKEND... WITH THE GREATEST AVIATION THREATS BEING THE SCATTERED DAYTIME CONVECTION AND THE ATTENDANT STRONG VARIABLE/GUSTY WINDS AND POSSIBLE HAIL. COVERAGE APPEARS LOW FOR WED AFTERNOON... MAINLY ISOLATED STORMS AND MORE LIKELY TO AFFECT S/W SITES SUCH AS BLF/BCB/DAN... GIVEN THE DRIER AND MORE STABLE MID LEVELS. A BACKDOOR FRONT WILL DIP SOUTHWARD TOWARD THE AREA THU... AND EXPECT BETTER COVERAGE OF STORMS THU AFTERNOON LASTING THROUGH THU NIGHT AND ON FRI AS WELL. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE BETTER STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF... AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .CLIMATE... LOCATIONS RECORDS (6/17) (6/18) ROANOKE 96/1944 97/1925 LYNCHBURG 96/1944 96/1944 DANVILLE 99/1981 96/2007 BLACKSBURG 88/1994 88/2007 BLUEFIELD 86/2007 90/2007 LEWISBURG 86/1996 88/2007 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM...BLS LONG TERM...HARTFIELD AVIATION...HARTFIELD CLIMATE...JH
Hazardous weather outlook, Jun 17, 3:22 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 322 PM EDT TUE JUN 17 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-181930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 322 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH LOCALIZED FLASH FLOODING...ARE POSSIBLE THIS EVENING...ESPECIALLY FROM THE SOUTHERN BLUE RIDGE INTO THE PIEDMONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A THREAT OF STORMS EACH DAY..WITH THE GREATEST COVERAGE THURSDAY THROUGH SATURDAY. EACH DAY...THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS...ALONG WITH ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 5:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT TUE JUN 17 2014
NCZ005-172200-
ROCKINGHAM NC-
529 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARRISONS CROSSROADS...MOVING TO THE
SOUTHEAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
DRAPER...
AND LAWSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3644 7986 3654 7971 3654 7967 3641 7955
3637 7958 3633 7971 3632 7976
TIME...MOT...LOC 2124Z 328DEG 9KT 3645 7971
PHLocal storm report, Jun 17, 5:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL FERRUM 36.92N 80.02W
06/17/2014 E1.00 INCH FRANKLIN VA LAW ENFORCEMENT
REPORTED BY FERRUM COLLEGE PD.
&&
11Special weather statement, Jun 17, 5:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 543 PM EDT TUE JUN 17 2014 VAZ014-172215- MONTGOMERY VA- 543 PM EDT TUE JUN 17 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 615 PM EDT * AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTH OF CHRISTIANSBURG...MOVING TO THE EAST AT 5 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BLACKSBURG... CHRISTIANSBURG... AND MERRIMAC. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3708 8048 3724 8046 3726 8025 3706 8034 TIME...MOT...LOC 2141Z 271DEG 6KT 3715 8044 PH
Special weather statement, Jun 17, 5:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT TUE JUN 17 2014
VAZ033-044-172215-
FRANKLIN VA-PITTSYLVANIA VA-
550 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BURNT CHIMNEY
TO NEAR SONTAG TO NEAR SAGO...MOVING TO THE NORTHEAST AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
CALLANDS...
PENHOOK...
SONTAG...
BURNT CHIMNEY...
AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3676 7966 3685 7964 3683 7966 3682 7972
3693 7983 3716 7993 3718 7989 3720 7989
3721 7982 3708 7961 3708 7962 3704 7959
3704 7955 3689 7933 3675 7965
TIME...MOT...LOC 2145Z 227DEG 10KT 3718 7988 3697 7978 3686 7965
PHSpecial weather statement, Jun 17, 5:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT TUE JUN 17 2014
VAZ022-034-172300-
BEDFORD VA-ROANOKE VA-
554 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STEWARTSVILLE...MOVING TO THE EAST AT 10
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
GOODVIEW...
THAXTON...
AND CHAMBLISSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3715 7964 3717 7971 3719 7972 3719 7976
3721 7978 3723 7978 3722 7980 3722 7988
3733 7988 3731 7985 3735 7980 3738 7963
TIME...MOT...LOC 2150Z 271DEG 7KT 3729 7981
PHLocal storm report, Jun 17, 5:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 ENE EDEN 36.52N 79.70W
06/17/2014 ROCKINGHAM NC PUBLIC
TREES AND LARGE LIMBS DOWN
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:35 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 40 min |
| Jun 17, 3:39 PM EDT | Special Weather Statement | RNK | Patrick | 51 min |
| Jun 17, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery | 40 min |
| Jun 17, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 51 min |
| Jun 17, 4:51 PM EDT | Special Weather Statement | RNK | Franklin | 54 min |
| Jun 17, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 65 min |
| Jun 17, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 54 min |
| Jun 17, 5:21 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| Jun 17, 5:43 PM EDT | Special Weather Statement | RNK | Montgomery | 32 min |
| Jun 17, 5:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 17, 5:54 PM EDT | Special Weather Statement | RNK | City of Roanoke | 66 min |
| Jun 17, 6:33 PM EDT | Special Weather Statement | RNK | Botetourt | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.